Wyoming, 2005

Hail in Wyoming, July 14, 2005

July 14, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 14, 1:33 PM MST, 7 hours 19 minutes earlier.

Area forecast discussion, Jul 14, 1:33 PM MST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT THU JUL 14 2005

.SHORT TERM...WESTERLY FLOW WILL BE OVER THE CWA TONIGHT AS THE
UPPER RIDGE GETS FLATTENED BY AN UPPER TROUGH MOVING ACROSS
SOUTHERN CANADA. A SHORT WAVE WILL MOVE SLOWLY ACROSS THE CWA
TONIGHT AND FRIDAY AND THE UPPER FLOW WILL BECOME NW BY FRIDAY
EVENING. THE SHORT WAVE WILL BE EAST OF THE FORECAST AREA BY LATE
FRIDAY NIGHT. SURFACE WINDS WILL BE NORTHEAST TO EAST TONIGHT AND
WILL BECOME SOUTHEAST ON FRIDAY. LOW LEVEL MOISTURE WILL INCREASE
TONIGHT BEHIND A COLD FRONT WHICH MOVED ACROSS THE AREA EARLY
TODAY. MID LEVEL MOISTURE WILL BE PRESENT ACROSS THE CWA. LIS THIS
EVENING WILL BE FROM -4 TO -6 IN THE PANHANDLE. AND AGAIN FRIDAY
AFTERNOON. CAPE VALUES WILL BE GREATER THAN 2000 J/KG ACROSS THE
PANHANDLE THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON.
500 MB WIND SPEEDS WILL BE GREATER THAN 25 KTS ACROSS THE NORTH
HALF OF THE CWA THIS EVENING. THETA E RIDGE AXIS WILL EXTEND FROM
CDR TO CYS DURING THIS TIME. WILL MENTION ISOLATED THUNDERSTORMS...
MAINLY EAST OF THE LARAMIE RANGE THIS EVENING...BUT WITH LACK OF
ABUNDANT MOISTURE...BELIEVE THAT THE STORMS WILL NOT BE SEVERE.
HOWEVER...THE HIGH BASED NATURE OF THE STORMS WILL PRODUCE GUSTY
WINDS UP TO 50 MPH. A FEW SEVERE STORMS MAY OCCUR ACROSS THE
NORTHERN PORTION OF THE CWA FRIDAY AFTERNOON. HIGH TEMPERATURES
FRIDAY WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL.

.LONG TERM...SATURDAY THROUGH THURSDAY...ONE MORE DAY OF THE RIDGE
FOR SATURDAY WITH WARM TEMPERATURES AND ISOLATED AFTERNOON
THUNDERSTORMS. THEN AN IMPRESSIVE COLD FRONT/UPPER TROUGH SUPPRESSES
THE RIDGE AND BRINGS SLIGHT RELIEF FROM THE HEAT FOR SUNDAY AND
MONDAY. THE COLD FRONT MOVES THROUGH THTE FORECAST AREA SUNDAY
AFTERNOON...AND THIS WILL ENCOUNTER HOT AND SOMEWHAT MOIST AIR
EAST OF THE LARAMIE RANGE CREATING A FAVORABLE SCENARIO FOR
SCATTERED AFTERNOON THUNDERSTORMS. AFTER THIS SYSTEM PASSES...THE
AREA IS ON THE PERIPHERY OF A FLAT UPPER RIDGE WITH MAINLY HOT AND
DRY CONDITIONS RETURNING.

&&

.FIRE WEATHER...THE PREVIOUSLY ADVERTISED FRONT HAS BEEN DELAYED
ABOUT 12 HOURS BY THE 12Z MODEL RUNS...BUT THE IDEA IS THE SAME. A
STRONG PACIFIC COLD FRONT WILL APPROACH THE DISTRICT SUNDAY INDUCING
STRONG AND DRY WINDS. THE WINDS WILL BE ENHANCED BY A LEE TROUGH
THAT WILL FORM ON SATURDAY. THE COMBINATION OF THESE FEATURES WILL
CREATE STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES BEGINNING
SATURDAY AND BECOMING MORE CRITICAL ON SUNDAY UNTIL FROPA SUNDAY
EVENING. THIS SYNOPTIC PATTERN IS FAVORABLE FOR HAZARDOUS FIRE
WEATHER CONDITIONS...THUS A FIRE WEATHER WATCH WILL BE NEEDED
FOR SATURDAY AND SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
.WY...FIRE WEATHER WATCH FROM 2 PM SATURDAY TO 8 PM SUNDAY FOR FIRE
      WEATHER ZONES 292 THROUGH 296 (LARAMIE RANGE...ALBANY AND
      CARBON COUNTIES)
.NE...NONE.

&&

SHORT TERM...DAUGHERTY
LONG TERM....POMEROY
FIRE WEATHER...SOWKO
Hazardous weather outlook, Jul 14, 9:32 AM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1032 AM MDT THU JUL 14 2005

NEZ001>003-019>021-054-055-WYZ059>070-151130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1032 AM MDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING...MAINLY EAST OF THE LARAMIE RANGE.  ALTHOUGH NO SEVERE
WEATHER IS ANTICIPATED...A FEW THUNDERSTORMS WILL PRODUCE WIND GUSTS
TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR FRIDAY AFTERNOON
AND EVENING. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NIOBRARA AND GOSHEN COUNTIES OF WYOMING AND ACROSS NORTHERN
SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN/KMD

The radar

The Cheyenne radar (KCYS), 78 km away, was scanning. The volume nearest the first event began at 03:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Platte

When
July 14, 8:52 PM MST to 8:55 PM MST
Where
Platte County, 10 mi NE of Chugwater
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.850, -104.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464472.